MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance and had prematurely detached.The patient was undergoing surgery for treatment of a gastrointestinal bleeding and interventional embolization.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the patient presented with upper gastrointestinal bleeding and underwent variceal embolization.During the microcatheter delivery of the spring coil, significant resistance and difficulty in advancing were encountered.Upon withdrawal, it was found that the spring coil had detached spontaneously.Another spring coil was then used to complete the embolization, and the procedure was successfully completed.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the event was not determined.Resistance was noted in the middle section of the catheter.A continuous catheter flush was administered during the procedure.After removal, a kink was observed in the coil.The catheter used was not a medtronic product.
 
Additional Manufacturer Narrative
H3 product analysis: document used: n/a as found condition (condition of returned device): the axium device was returned for analysis within a shipping box, a sealed plastic biohazard pouch, and within an introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the axium device was returned within the introducer sheath, which was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.Both the actuator interface and the break indicator were found to be undamaged, with no evidence of any detachment attempts made at these locations.The pushwire was found to be bent at ~7.8cm, bent within the introducer sheath at ~155.6cm, bent at ~160.3cm and bent (damaged) outside of the distal end of the introducer sheath at ~164.2cm from the proximal end.The axium implant coil was found to be stretched and damaged; although still intact with the pushwire detach element; in addition, polypropylene filament was found to be intact with the pushwire.No other anomalies were observed.Testing/analysis (including sem reports): none.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the damaged found with the axium device was consistent with advancement against resistance.A few possible cause of catheter resistance are but not limited to, incompatible catheter, and damage or kink to pushwire; however, the root cause was unable to be determined.The catheter used in the procedure was noted to be a non-medtronic device and was not returned for assessment.The condition of the non-medtronic catheter, and any contribution the catheter had towards the damage/resistance was unable to be analyzed.Based on the device analysis and the reported information, the customer¿s report of ¿coil kink/damage¿ was able to be confirmed as the implant coil was returned damaged (stretched).The likely cause for the damage was determined to be advancement against the reported resistance.Based on the device analysis and the reported information, the customer¿s report of ¿premature detachment¿ was able to be unable to be confirmed, as the implant coil was found to be broken off and not returned for further assessment.The detach element was found to be intact with the pushwire subassemblies.A successful detachment was able to be produced during testing.The axium device was found to be compatible with both the echelon-10 microcatheter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was indicated that all devices were prepared as per the instructions for use (ifu); in addition, a continuous catheter flush was administered during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23996930
Report Number9617601-2026-00136
Device Sequence Number10398684
Product Code KRD
UDI-Device Identifier00847536037625
UDI-Public(01)00847536037625(17)270928(10)229753192
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot Number229753192
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer01/12/2026
02/27/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date01/13/2026
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight71 KG